Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Jun 2, 2021, 2:21 PM CDT for Shackelford County, Throckmorton County, Texas. It took effect at Jun 2, 2021, 6:34 PM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 2:21 PM CDT (19:21 UTC)
- In effect from
- Jun 2, 2021, 6:34 PM CDT
- Expired
- Jun 4, 2021, 2:13 PM CDT
- In force
- 44 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Fork Brazos River near Fort Griffin (ABYT2). The gauge peaked at 40.84 ft at Jun 3, 2021, 11:00 PM CDT.
- Action stage
- 31 ft
- Minor stage
- 35 ft
- Moderate stage
- 45 ft
- Major stage
- 49 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08085500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
537
WGUS44 KSJT 021921
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
221 PM CDT Wed Jun 2 2021
...The National Weather Service in San Angelo TX has issued a Flood
Warning for the following rivers in Texas...
Clear Fork Brazos River Near Fort Griffin affecting Throckmorton
and Shackelford Counties.
.Runoff from recent heavy rainfall will cause river levels to
continue rising tonight and tomorrow.
For the Clear Fork Brazos River...including Fort Griffin...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TXC417-447-030730-
/O.NEW.KSJT.FL.W.0006.210602T2334Z-210604T1234Z/
/ABYT2.1.ER.210602T2334Z.210603T1200Z.210604T0033Z.NO/
221 PM CDT Wed Jun 2 2021
The National Weather Service in San Angelo has issued a
* Flood Warning for
the Clear Fork Brazos River Near Fort Griffin.
* From this evening to Friday morning.
* At 1:00 PM CDT Wednesday the stage was 33.7 feet.
* Flood stage is 35.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this
evening to a crest of 36.7 feet tomorrow morning. It will then
fall below flood stage tomorrow night.
* Impact...At 35.0 feet, Minor lowland flooding will occur.
* Flood History...This crest compares to a previous crest of 36.2
feet on 05/31/2015.
&&
LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
3296 9933 3296 9947
$$
SK5 follow-up statements
396
WGUS84 KSJT 030103
FLSSJT
Flood Statement
National Weather Service San Angelo TX
803 PM CDT Wed Jun 2 2021
...The Flood Warning is extended for the following rivers in Texas...
Clear Fork Brazos River Near Fort Griffin affecting Throckmorton
and Shackelford Counties.
For the Clear Fork Brazos River...including Fort Griffin...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TXC417-447-031315-
/O.EXT.KSJT.FL.W.0006.000000T0000Z-210604T1855Z/
/ABYT2.1.ER.210602T2211Z.210603T1200Z.210604T0655Z.NO/
803 PM CDT Wed Jun 2 2021
...The Flood Warning is now in effect until early Friday afternoon...
The Flood Warning continues for
the Clear Fork Brazos River Near Fort Griffin.
* Until Friday afternoon.
* At 7:00 PM CDT Wednesday the stage was 35.5 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CDT Wednesday was 35.5 feet.
* Forecast...The river is expected to rise to a crest of 36.6 feet
tomorrow morning. It will then fall below flood stage early Friday
morning.
* Impact...At 35.0 feet, Minor lowland flooding will occur.
* Flood History...This crest compares to a previous crest of 36.2
feet on 05/31/2015.
&&
LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
3296 9933 3296 9947
$$
21796
WGUS84 KSJT 031435
FLSSJT
Flood Statement
National Weather Service San Angelo TX
935 AM CDT Thu Jun 3 2021
...The Flood Warning continues for the following rivers in Texas...
Clear Fork Brazos River Near Fort Griffin affecting Throckmorton
and Shackelford Counties.
For the Clear Fork Brazos River...including Fort Griffin...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TXC417-447-040245-
/O.CON.KSJT.FL.W.0006.000000T0000Z-210604T1855Z/
/ABYT2.1.ER.210602T2211Z.210603T1200Z.210604T0655Z.NO/
935 AM CDT Thu Jun 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Clear Fork Brazos River Near Fort Griffin.
* Until Friday afternoon.
* At 8:00 AM CDT Thursday the stage was 39.2 feet.
* Flood stage is 35.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:00 PM CDT Wednesday was 35.5 feet.
* Forecast...The river is expected to rise to a crest of 39.6 feet
early this afternoon. It will then fall below flood stage Friday
morning.
* Impact...At 35.0 feet, Minor lowland flooding will occur.
* Flood History...This crest compares to a previous crest of 36.2
feet on 05/31/2015.
&&
LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
3296 9933 3296 9947
$$
CRD958
WGUS44 KSJT 032013
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service San Angelo TX
313 PM CDT Thu Jun 3 2021
...Observed flooding changed from Minor to Major severity and
increased in duration for the following rivers in Texas...
Clear Fork Brazos River Near Fort Griffin affecting Throckmorton
and Shackelford Counties.
For the Clear Fork Brazos River...including Fort Griffin...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TXC417-447-040815-
/O.EXT.KSJT.FL.W.0006.000000T0000Z-210605T0115Z/
/ABYT2.3.ER.210602T2211Z.210603T1800Z.210604T1315Z.NO/
313 PM CDT Thu Jun 3 2021
...Observed flooding increased from Minor to Major severity and
increased in duration until tomorrow evening...
The Flood Warning continues for
the Clear Fork Brazos River Near Fort Griffin.
* Until Friday evening.
* At 1:00 PM CDT Thursday the stage was 40.1 feet.
* Flood stage is 35.0 feet.
* Major flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 1:00 PM CDT Thursday was 40.1 feet.
* Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 14.9 feet early Tuesday
afternoon.
* Impact...At 42.0 feet, Minor lowland flooding will occur. Water
will overflow the left end of the old Fort Griffin-Throckmorton
Road.
* Flood History...This crest compares to a previous crest of 38.9
feet on 08/04/1978.
&&
LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
3296 9933 3296 9947
$$
21513
WGUS84 KSJT 040124
FLSSJT
Flood Statement
National Weather Service San Angelo TX
824 PM CDT Thu Jun 3 2021
...The Flood Warning continues for the following rivers in Texas...
Clear Fork Brazos River Near Fort Griffin affecting Throckmorton
and Shackelford Counties.
For the Clear Fork Brazos River...including Fort Griffin...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
TXC417-447-041330-
/O.EXT.KSJT.FL.W.0006.000000T0000Z-210604T2200Z/
/ABYT2.3.ER.210602T2211Z.210604T0045Z.210604T1000Z.NO/
824 PM CDT Thu Jun 3 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the Clear Fork Brazos River Near Fort Griffin.
* Until Friday afternoon.
* At 8:00 PM CDT Thursday the stage was 40.7 feet.
* Flood stage is 35.0 feet.
* Major flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:00 PM CDT Thursday was 40.7 feet.
* Forecast...The river is expected to fall below flood stage late
tonight and continue falling to 14.7 feet Tuesday evening.
* Impact...At 42.0 feet, Minor lowland flooding will occur. Water
will overflow the left end of the old Fort Griffin-Throckmorton
Road.
* Flood History...This crest compares to a previous crest of 38.9
feet on 08/04/1978.
&&
LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
3296 9933 3296 9947
$$
21062
WGUS84 KSJT 041913
FLSSJT
Flood Statement
National Weather Service San Angelo TX
213 PM CDT Fri Jun 4 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Clear Fork Brazos River Near Fort Griffin affecting Throckmorton
and Shackelford Counties.
TXC417-447-042015-
/O.CAN.KSJT.FL.W.0006.000000T0000Z-210604T1913Z/
/ABYT2.3.ER.210602T2211Z.210604T0545Z.210604T1558Z.NR/
213 PM CDT Fri Jun 4 2021
...The Flood Warning for the Clear Fork Brazos River Near Fort
Griffin has been cancelled...
The Flood Warning is cancelled for
the Clear Fork Brazos River Near Fort Griffin.
* At 1:00 PM CDT Friday the stage was 40.0 feet.
* Flood stage is 35.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 1:00 PM CDT Friday was 40.8 feet.
* Forecast...The river is expected to fall below flood stage early
Saturday morning and continue falling to 12.6 feet early Wednesday
afternoon.
&&
LAT...LON 3314 9947 3305 9924 3295 9910 3285 9910
3296 9933 3296 9947
$$
CRDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Jun 2, 12:39 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 2, 12:39 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1239 PM CDT Wed Jun 2 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 358 AM CDT Wed Jun 2 2021 An MCS is approaching the Big Country area from the northwest, so have increased PoPs there for these storms. Expect these to remain below severe levels as they move through, but gusty winds, small hail, and localized flooding will be possible, especially since the Big Country has seen well above its average rainfall for the last few weeks, and is primed for flooding. Otherwise, expecting another day with mild temperatures warming into the upper 70s to lower 80s, and humid conditions. After the cluster of thunderstorms moves through the Big Country this morning, rain chances will be 20 to 30 percent for the rest of the daytime hours. However, thunderstorms are again expected to develop to our west and northwest tonight over the higher terrain as upper level shortwave energy moves into the area. This activity may organize into another cluster of storms and move through tonight. Exactly where, and the timing is uncertain at this point, but at this time, is expected to occur after dark, and affect areas mainly south of Interstate 20. If this occurs, some of the storms could be strong to severe, with the main concerns being large hail, damaging wind gusts, and localized flooding. && .LONG TERM... (Thursday through Tuesday) Issued at 359 AM CDT Wed Jun 2 2021 Upper level troughing will remain over the area on Thursday. Models continue to develop a cutoff low over West Central Texas on Friday, with this feature remaining nearly stationary through the weekend. A continued moist and unstable airmass will lead to continued chances for isolated to scattered showers and thunderstorms each day mainly in the afternoon and evening hours. By Monday and Tuesday of next week the upper low is progged to slowly move off to the east, with an elongated upper level ridge moving into the region from the west. Despite the influence of the upper ridge, will continue to show at least a slight chance of showers and thunderstorms during the peak heating of the afternoon, with the higher rain chances across the eastern half of the area. Temperatures through the weekend will continue to run below normal, with highs in the upper 70s and lower 80s under partly to mostly cloudy skies. A warming trend can be expected for the beginning to middle of next week- highs in the mid to 80s to near 90 degrees- as the upper ridge begins in influence the area. && .AVIATION... (18Z TAFS) Issued at 1229 PM CDT Wed Jun 2 2021 VFR conditions prevail across the terminals early this afternoon. As of 12 noon, a prominent outflow boundary extends from just north of KBBD, to the KSJT terminal. Convection is expected to develop along this boundary this afternoon, with additional development farther south possible. Will include a TEMPO group for TS at KSJT after 20Z, and VCTS across the remaining southern terminals through early evening. Another round of convection may move in from the northwest late this evening and overnight. For now, will only include VCTS across the terminals due to timing/coverage uncertainties. Winds will remain light the next 24 hours, outside of any thunderstorm activity. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 79 62 80 / 50 40 20 30 San Angelo 62 81 62 82 / 60 50 30 30 Junction 63 80 63 80 / 50 70 30 50 Brownwood 62 78 64 80 / 40 60 30 50 Sweetwater 61 79 62 80 / 40 30 20 20 Ozona 63 79 63 80 / 50 50 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...20 LONG TERM....42 AVIATION...24
Hazardous weather outlook, Jun 2, 3:46 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 346 AM CDT Wed Jun 2 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-030900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 346 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight There is a Marginal Risk for some storms to become strong to severe across the area tonight. The main hazards with any storms will be large hail, damaging wind gusts, and dangerous lightning. Locally heavy rainfall and localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms, mainly during the afternoon and evening hours, will remain in the forecast through the upcoming weekend. The main concern will be the potential for localized flooding, however, gusty winds, hail, and dangerous lightning may also accompany these thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 2, 1:20 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service San Angelo TX 120 PM CDT Wed Jun 2 2021 TXZ064-065-021900- Coke TX-Sterling TX- 120 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE AND NORTHEASTERN STERLING COUNTIES UNTIL 200 PM CDT... At 120 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Sterling City, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... The Intersection Of Highway 158 And Ranch Road 2059. LAT...LON 3186 10097 3200 10096 3198 10059 3170 10067 TIME...MOT...LOC 1820Z 281DEG 10KT 3190 10085 JW
Special weather statement, Jun 2, 2:16 PM CDT, 5 minutes before
Special Weather Statement National Weather Service San Angelo TX 216 PM CDT Wed Jun 2 2021 TXZ064-065-022000- Coke TX-Sterling TX- 216 PM CDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE AND NORTHERN STERLING COUNTIES UNTIL 300 PM CDT... At 215 PM CDT, Doppler radar was tracking a strong thunderstorm near Sterling City, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sterling City and Broome. LAT...LON 3208 10122 3204 10062 3171 10072 3189 10127 TIME...MOT...LOC 1915Z 283DEG 19KT 3193 10095 JW
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:48 AM CDT | Special Weather Statement | SJT | Fisher, Haskell | 57 min |
| Jun 2, 6:01 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 59 min |
| Jun 2, 6:46 AM CDT | Special Weather Statement | SJT | Jones, Shackelford, Throckmorton | 59 min |
| Jun 2, 8:35 AM CDT | Areal Flood Warning | SJT | Haskell | 36 hr |
| Jun 2, 1:20 PM CDT | Special Weather Statement | SJT | Coke | 40 min |
| Jun 2, 2:16 PM CDT | Special Weather Statement | SJT | Sterling | 44 min |
| Jun 2, 2:31 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| Jun 2, 3:07 PM CDT | Special Weather Statement | SJT | Coke | 38 min |
| Jun 2, 3:46 PM CDT | Special Weather Statement | SJT | Tom Green | 44 min |
| Jun 2, 4:02 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| Jun 2, 4:12 PM CDT | Special Weather Statement | SJT | McCulloch | 48 min |
| Jun 2, 4:27 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 48 min |
| Jun 2, 4:43 PM CDT | Special Weather Statement | SJT | Concho | 47 min |
| Jun 2, 4:47 PM CDT | Special Weather Statement | SJT | Tom Green | 43 min |
| Jun 2, 4:50 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch | 115 min |
| Jun 2, 4:53 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 52 min |
| Jun 2, 4:54 PM CDT | Areal Flood Advisory | SJT | Coke, Concho, Runnels, Tom Green | 3 hr |
| Jun 2, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 27 min |
| Jun 2, 5:22 PM CDT | Special Weather Statement | SJT | Tom Green | 38 min |
| Jun 2, 5:36 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch | 3 hr |
| Jun 2, 5:38 PM CDT | Special Weather Statement | SJT | Fisher | 52 min |
| Jun 2, 5:54 PM CDT | Special Weather Statement | SJT | Concho | 51 min |
| Jun 2, 5:56 PM CDT | Special Weather Statement | SJT | Concho | 49 min |
| Jun 2, 5:59 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| Jun 2, 6:26 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 2 hr |
| Jun 2, 6:35 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 115 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.